Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2021, 5:01 PM EDT for Barrow County, Walton County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 19, 2021, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Barrow County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WWUS82 KFFC 192101
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Thu Aug 19 2021
GAZ035-037-047-192130-
Walton GA-Barrow GA-Oconee GA-
501 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN OCONEE,
SOUTHERN BARROW AND NORTHEASTERN WALTON COUNTIES THROUGH 530 PM
EDT...
At 501 PM EDT...a strong thunderstorm was over Nicholasville, or near
Monroe...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Monroe, Statham, Bogart, Bethlehem, Between, Good Hope, Fort
Yargo State Park, Bold Springs, Nicholasville, Pannell, Campton,
Russell and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3388 8352 3375 8355 3373 8357 3379 8384
3390 8384 3393 8380 3395 8381 3397 8383
3398 8383 3401 8356
TIME...MOT...LOC 2101Z 274DEG 21KT 3388 8376
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:22 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 19, 3:22 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT Thu Aug 19 2021 .SHORT TERM /Tonight through Friday Night/... A weak shortwave is providing the impetus for the development of a decent coverage of showers and thunderstorms this afternoon across north Georgia. With analyzed SBCAPE as high as 3000-3500 J/kg, a few stronger storms remain possible with gusty winds the primary threat. Additionally, locally heavy rainfall could lead to isolated hydrological concerns given saturated soils and elevated waterways from the recent passage of Fred, particularly where thunderstorm training occurs. With that said, storm motion is fairly rapid, so widespread flooding concerns are not anticipated. Convection will propagate east and southeastward through the evening along outflow until gradually diminishing with the loss of heating by late evening. On Friday, the forecast area will be situated in a northwest flow regime aloft between the building ridge to the west and trough over the Northeast. While the impetus for development will be less clear cut than today, the combination of the moist airmass as well as any weak perturbations working around the periphery of the trough will allow for the development of scattered thunderstorms again by Friday afternoon. Locally heavy rainfall and brief gusty winds again can be expected in stronger convection. RW .LONG TERM /Saturday through Thursday/... Our CWA remains sandwiched between a lifting upper-level low and a broadening upper-level high as we enter the extended, placing the area in a regime of NW flow. A swath of increased moisture (PWATs of 1.5-2") lingers across the area until the fringes of the high begins to push it off towards the Gulf, so a diurnally-forced convective pattern will be maintained through the weekend. Modest instability suggests that rumbles of thunder will accompany many of the showers that form. By Monday, the key player in the forecast will be the upper-level ridge that has finished its push to the east, bringing with it drier air and warmer temperatures. A weakness in the ridge begins to develop towards the end of next week which sees a return of moisture and higher PoPs. Hochstatter/NListemaa && .AVIATION... 18Z Update... VFR conditions prevail this afternoon. Scattered to widespread shra/tsra will continue to develop and affect TAF sites through around 00z-01z before diminishing. Reductions in vsby/cigs can be expected in tsra as well as potential for gusty winds. Some potential for lower cigs at ATL area sites by 10-12Z Friday with lowest cigs likely northwest. Winds will be W at 4-8 kts outside of tsra. //ATL Confidence...18Z Update... Medium confidence on Friday morning cigs. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 71 90 / 30 50 30 30 Atlanta 72 87 72 88 / 40 60 40 50 Blairsville 66 83 65 83 / 50 60 30 30 Cartersville 70 87 71 88 / 40 60 40 40 Columbus 74 88 73 89 / 30 60 40 60 Gainesville 71 87 70 88 / 40 50 30 30 Macon 73 90 72 92 / 30 60 40 50 Rome 71 87 71 89 / 50 60 40 50 Peachtree City 72 87 71 88 / 40 60 40 50 Vidalia 76 91 75 91 / 20 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Hochstatter/NListemaa AVIATION...RW
Hazardous weather outlook, Aug 19, 2:36 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 236 PM EDT Thu Aug 19 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 236 PM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible through this evening. The primary hazards from any thunderstorms will be locally heavy rain, cloud to ground lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered, mainly afternoon and evening thunderstorms, are expected each day. The primary threats will be locally heavy rain, cloud to ground lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 19, 3:12 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EDT Thu Aug 19 2021
GAZ023>025-191945-
Hall GA-Banks GA-Jackson GA-
312 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BANKS,
SOUTHEASTERN HALL AND NORTHWESTERN JACKSON COUNTIES THROUGH 345 PM
EDT...
At 311 PM EDT...a strong thunderstorm was near Candler, or near
Gainesville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Jefferson, Maysville, Pendergrass, Gillsville, Talmo and
Candler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3422 8386 3436 8383 3434 8354 3423 8352
3413 8360
TIME...MOT...LOC 1911Z 281DEG 16KT 3427 8377
MAX HAIL SIZE...
MAX WIND GUST...50MPHSpecial weather statement, Aug 19, 3:24 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Thu Aug 19 2021
GAZ032-033-045-192000-
North Fulton GA-Cobb GA-DeKalb GA-
324 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DEKALB,
SOUTHEASTERN COBB AND CENTRAL FULTON COUNTIES THROUGH 400 PM EDT...
At 324 PM EDT...a strong thunderstorm was over Bolton, or near
Atlanta...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody,
Chamblee, Doraville, Clarkston, Avondale Estates, Tucker, North
Decatur, North Atlanta, North Druid Hills, Midtown, Druid Hills,
Belvedere Park, Vinings, Piedmont Park and Brookhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3393 8450 3395 8428 3384 8420 3374 8429
3380 8451
TIME...MOT...LOC 1924Z 276DEG 15KT 3384 8443
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 3:38 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Thu Aug 19 2021
GAZ024-192000-
Banks GA-
338 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN BANKS
COUNTY THROUGH 400 PM EDT...
At 338 PM EDT...a strong thunderstorm was over Pinefield Crossroads,
or near Homer...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer and Pinefield Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3442 8338 3439 8338 3438 8339 3432 8339
3428 8336 3433 8350 3446 8345 3446 8340
TIME...MOT...LOC 1938Z 277DEG 14KT 3439 8341
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 4:04 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Thu Aug 19 2021
GAZ034-045-046-192030-
Rockdale GA-DeKalb GA-Gwinnett GA-
404 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
ROCKDALE, CENTRAL DEKALB AND SOUTHWESTERN GWINNETT COUNTIES THROUGH
430 PM EDT...
At 404 PM EDT...a strong thunderstorm was over Mountain Park, or 8
miles northeast of Decatur...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Conyers, Snellville, Lilburn, Norcross, Clarkston,
Stone Mountain, Avondale Estates, Grayson, Lithonia, Pine Lake,
Tucker, Lakeview Estates, Belvedere Park, Candler-Mcafee, Mountain
Park, Milstead, Belmont, Redan and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3398 8395 3379 8397 3379 8398 3378 8397
3365 8399 3371 8426 3394 8424
TIME...MOT...LOC 2004Z 277DEG 19KT 3384 8416
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 4:35 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
435 PM EDT Thu Aug 19 2021
GAZ034-035-046-047-192100-
Walton GA-Rockdale GA-Barrow GA-Gwinnett GA-
435 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
ROCKDALE, SOUTHWESTERN BARROW, SOUTHEASTERN GWINNETT AND NORTHWESTERN
WALTON COUNTIES THROUGH 500 PM EDT...
At 435 PM EDT...a strong thunderstorm was over Grayson, or near
Lawrenceville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Winder, Snellville, Loganville, Auburn, Dacula,
Grayson, Walnut Grove, Between, Carl, Jersey, Bold Springs, Windsor,
Harbin, Nicholasville, Youth, Big Haynes Creek Park, Rosebud and
Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8375 3387 8372 3370 8380 3373 8390
3374 8391 3374 8392 3379 8407 3400 8405
TIME...MOT...LOC 2035Z 276DEG 19KT 3389 8396
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Thu Aug 19 2021
GAZ035-037-047-192130-
Walton GA-Barrow GA-Oconee GA-
501 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN OCONEE,
SOUTHERN BARROW AND NORTHEASTERN WALTON COUNTIES THROUGH 530 PM
EDT...
At 501 PM EDT...a strong thunderstorm was over Nicholasville, or near
Monroe...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Monroe, Statham, Bogart, Bethlehem, Between, Good Hope, Fort
Yargo State Park, Bold Springs, Nicholasville, Pannell, Campton,
Russell and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3388 8352 3375 8355 3373 8357 3379 8384
3390 8384 3393 8380 3395 8381 3397 8383
3398 8383 3401 8356
TIME...MOT...LOC 2101Z 274DEG 21KT 3388 8376
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:13 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 16 hr |
| Aug 19, 1:54 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Aug 19, 2:21 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Aug 19, 2:23 PM EDT | Special Weather Statement | FFC | White | 22 min |
| Aug 19, 2:32 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Aug 19, 3:07 PM EDT | Special Weather Statement | FFC | Polk | 23 min |
| Aug 19, 3:12 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 19, 3:24 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Aug 19, 3:33 PM EDT | Flash Flood Warning | FFC | Polk | 3 hr |
| Aug 19, 3:38 PM EDT | Special Weather Statement | FFC | Banks | 22 min |
| Aug 19, 4:04 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 26 min |
| Aug 19, 4:35 PM EDT | Special Weather Statement | FFC | Gwinnett | 25 min |
| Aug 19, 4:41 PM EDT | River Flood Warning | FFC | Polk | 6 hr |
| Aug 19, 5:04 PM EDT | Special Weather Statement | FFC | Jasper, Newton | 26 min |
| Aug 19, 5:13 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Aug 19, 5:32 PM EDT | River Flood Warning | FFC | Gwinnett | 112 min |
| Aug 19, 5:36 PM EDT | Special Weather Statement | FFC | Morgan | 24 min |
| Aug 19, 6:11 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.